Vermont, 2016Strong Wind in Vermont, February 29, 2016
February 29, 2016 · NWS BTV · 16 events in 16 counties and zones
Two low pressure areas merged across Quebec during the evening of February 29th and this helped strengthen a cold front that moved across New York and Vermont during the night of February 29th and into the morning hours of March 1st. Accompanying the cold front was strong west to northwest winds with wind gusts in excess of 35 to 40 mph across large portions with a few scattered wind gusts that…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two low pressure areas merged across Quebec during the evening of February 29th and this helped strengthen a cold front that moved across New York and Vermont during the night of February 29th and into the morning hours of March 1st. Accompanying the cold front was strong west to northwest winds with wind gusts in excess of 35 to 40 mph across large portions with a few scattered wind gusts that approached 50 mph. These strong winds did knock down some tree limbs that fell on power lines and acccounted for isolated power outages across much of the state but scattered to numerous power outages in the Connecticut River Valley with nearly 20,000 outages reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 29, 6:42 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 29, 6:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EST MON FEB 29 2016
.SYNOPSIS...
OUR WEATHER PATTERN WILL CONTINUE TO REMAIN ACTIVE TONIGHT THROUGH
MIDWEEK. WEAK HIGH PRESSURE WILL GIVE WAY TO A STRONG COLD FRONT
EXPECTED TO PRODUCE SNOW SQUALLS AND GUSTY WINDS TONIGHT.
TEMPERATURES THEN TURN BELOW NORMAL TO OPEN THE FIRST DAY OF
MARCH. A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE NORTH
COUNTRY TUESDAY NIGHT THROUGH WEDNESDAY...BRINGING WITH IT A
SIGNIFICANT ACCUMULATION OF MIXED WINTRY PRECIPITATION.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 607 PM EST MONDAY...MOST ACTIVE PART OF THE NEAR-TERM
PERIOD OF THE FORECAST IS THIS EVENING, AS A STRONG COLD FRONT
BRINGS A RISK OF SHORT-LIVED SNOW SQUALLS PARTICULARLY ACROSS NRN
NY...AND AS FAR EWD AS THE CHAMPLAIN VALLEY.
NARROW SURFACE RIDGE AXIS NOW IN PLACE ACROSS THE NORTH COUNTRY
YIELDING PARTLY TO MOSTLY CLOUDY SKIES WILL SHIFT EASTWARD EARLY
THIS EVENING. WHILE SW WINDS SHOULD CONTINUE TO RUN AROUND 15 MPH
TO 20 MPH THIS AFTERNOON, AN INCREASE AND VEER TO THE WINDS IS
EXPECTED AHEAD OF A POTENT 500 MB SHORTWAVE TROUGH AND ASSOCIATED
STRONG COLD FRONT. AT 23Z...THE STRONG COLD FRONT WAS LOCATED
ACROSS SERN ONTARIO WEST OF OTTAWA SSWWD ACROSS THE WRN PORTION OF
LAKE ONTARIO. NARROW BAND OF INTENSE REFLECTIVITY NOTED IN
CANADIAN RADARS...ALONG WITH STRONG SFC ISALLOBARIC COUPLET (RISES
OF 7-8MB/3HR BEHIND THE FRONT) WITH STRONG WINDS 30-45KTS
ASSOCIATED WITH THE SQUALLS. OUR LOCALLY-RUN SNOW SQUALL
PARAMETER VALUES ARE QUITE HIGH (4-8 UNITS) WITH SHALLOW CAPE
VALUES OF AROUND 100-120 J/KG FOCUSED FROM THE ST. LAWRENCE VALLEY
EASTWARD TO THE NORTHERN CHAMPLAIN VALLEY BETWEEN 00-04Z.
COINCIDENT WITH THESE IS STRONG FRONTOGENETIC AND ISALLOBARIC
FORCING...WHICH SHOULD MAINTAIN ORGANIZATION...AT LEAST INTO THE
WRN PART OF THE FORECAST AREA (I.E., NRN NY). WHILE THESE EVENTS
DON'T PRODUCE MUCH SNOW ACCUMULATION...GENERALLY AN INCH OR
LESS...ALL THAT FALLS IN ABOUT 30 MINUTES OR LESS LEADING TO
POTENTIAL TRAVEL IMPACTS. IT APPEARS THAT SNOW SQUALLS WILL MISS
OUT ON THE EVENING COMMUTE, INSTEAD ENTERING THE ST. LAWRENCE
VALLEY BETWEEN 7-9 PM,THE ADIRONDACKS BETWEEN 8-10 PM, AND THEN
INTO THE NORTHERN CHAMPLAIN VALLEY CLOSER TO MIDNIGHT. HRRR AND
BTV-4 KM ALL LOSE THE SQUALLS AS THEY ADVANCE EAST OF THE WESTERN
SLOPES ASSOCIATED WITH LOSS OF SFC BASED INSTABILITY. SO POPS THEN
DECREASE MARKEDLY AFTER 06Z ACROSS CENTRAL/ERN VT. WILL CONTINUE
TO HANDLE POTL WITH SPECIAL WEATHER STATEMENTS AS FRONT MOVES INTO
NRN NY DURING THIS EVENING. A FLASH FREEZE AS TEMPS FALL RAPIDLY
FROM THE MID 30S TO THE LOWER TEENS OVERNIGHT UNDER STRONG COLD
ADVECTION IS ALSO A CONCERN...AS SNOW THAT INITIALLY FALLS ON WARM
PAVEMENT WILL LIKELY BE QUICK TO FREEZE...ESPECIALLY ON UNTREATED
SURFACES. WILL CONTINUE TO MONITOR.
COLDER BUT MUCH QUIETER WEATHER IN STORE FOR THE NORTH COUNTRY
ON TUESDAY AS HIGH PRESSURE MOVES IN BRIEFLY. 925 MB TEMPS START
ON TUESDAY AROUND -16 TO -18C, AND THEN STRONG WARM ADVECTION
AHEAD OF A DEVELOPING SIGNIFICANT LOW OVER THE OHIO VALLEY PUSHES
THESE VALUES BACK TO -8 TO -12C. WITH INCREASING CLOUDS THROUGHOUT
THE DAY, LOOK FOR HIGHS TO RUN FROM THE LOW 20S NORTH, MID/UPPER
20SFOR CENTRAL VT/ADIRONDACKS, TO AROUND FREEZING FOR RUTLAND AND
WINDSOR COUNTIES.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 445 PM EST MONDAY...STRENGTHENING SURFACE LOW PRESSURE
SYSTEM WILL BRING WINTER STORM TO THE AREA...STARTING AS SNOW IN
THE ST LAWRENCE VALLEY TUESDAY EVENING. LOW WILL TRACK FROM OHIO
RIVER VALLEY TO SOUTHEASTERN VT BY 12Z WEDNESDAY. THIS TRACK WILL
KEEP COLDER NE FLOW OVER THE ST LAWRENCE VALLEY AND THEREFORE KEEP
PRECIP AS ALL SNOW...ALSO ALONG THE INTERNATIONAL BORDER WILL
MOST LIKELY REMAIN ALL SNOW THROUGHOUT THE EVENT.
BY 06Z WEDNESDAY...PRECIP WILL SPREAD INTO WESTERN AND SOUTHERN
VT WITH SOME WARMING ALOFT OVER THE ADIRONDACKS AND SOUTH CENTRAL
VT LEADING TO SLEET/FZRA MIX. HEAVIEST PRECIP EXPECTED 06Z-12Z
WED...WITH PWATS REACHING AROUND 0.75 AND SNOWFALL RATES OF 1 INCH
PER HOUR POSSIBLE IN THE ST LAWRENCE. AS FOR THE WARM
NOSE...EXPECT MIXED PRECIP TO SPREAD FROM SOUTHERN CHAMPLAIN
VALLEY NORTHEASTWARD INTO THE NORTHEAST KINGDOM.
AS THE SURFACE LOW SWINGS NE INTO MAINE WEDNESDAY MORNING, STRONG
SOUTHERLY WINDS OF 45-60KTS AT 850 WILL BE REPLACED BY NW WINDS.
AS WINDS QUICKLY SHIFT NW, COLDER AIR WILL FILTER
IN...TRANSITIONING PRECIP BACK TO ALL SNOW FOR THE REST OF THE
DAY. SOME ENHANCEMENT OVER THE HIGHER TERRAIN EXPECTED.
STEADY SNOW WILL TAPER OFF TO SNOW SHOWERS FOR LATE WEDNESDAY WITH
POSSIBLY A FEW LINGERING SHOWERS OVER THE HIGH TERRAIN WEDNESDAY
NIGHT. STORM TOTAL SNOWFALL OF 5-10 INCHES EXPECTED ACROSS THE ST
LAWRENCE VALLEY AND NORTHERN ZONES ACROSS VT. AREAS SOUTH AND EAST
WILL HAVE LESSER AMOUNTS OF 2 TO 5 INCHES. BEST CHANCE FOR FZRA
WILL BE IN SOUTH CENTRAL VT WITH ICE AMOUNTS UP TO A TENTH OF AN
INCH POSSIBLE.
TEMPERATURES WILL FOLLOW A NON-DIURNAL TREND TUESDAY NIGHT IN THE
TEENS TO 20S OCCURRING EARLY IN THE NIGHT AND WARMING TOWARDS
MORNING. AS THE LOW MOVES EAST OF THE AREA, MAX TEMPERATURES OCCUR
EARLY IN THE DAY AND COOL IN THE NW FLOW BY LATE MORNING/MID DAY.
THE MORNING MAX TEMPS WILL BE IN THE UPPER 30S IN EASTERN ZONES
AND 20S IN THE ST LAWRENCE VALLEY. WED NT WILL SEE TEMPS FALL INTO
THE SINGLE DIGITS TO NEGATIVE SINGLE DIGITS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 445 PM EST MONDAY...HIGH PRESSURE BUILDS IN WITH BELOW
NORMAL TEMPERATURES IN THE WAKE OF WEDNESDAYS STORM. MOSTLY DRY
CONDITIONS WILL PERSIST THROUGH THE REST OF THE WEEK INTO THE
WEEKEND. A STRONG COASTAL LOW WILL REMAIN TO OUR SOUTH ON FRIDAY
DUE TO THE RIDGE OF HIGH PRESSURE OVER THE NORTH COUNTRY. THE NEXT
CHANCE FOR PRECIPITATION WILL BE SATURDAY NIGHT AS AN UPPER LEVEL
TROUGH MOVES ACROSS THE REGION. OTHERWISE COLD BUT QUIET WEATHER
DOMINATES THE LONG TERM.
DAYTIME MAX TEMPERATURES WILL BE BELOW NORMAL THROUGH SATURDAY
AND TREND NEAR NORMAL FOR THE BEGINNING OF NEXT WEEK. THURSDAY
NIGHT WILL BE THE COLDEST NIGHT OF THE PERIOD WITH LOWS IN THE
NEGATIVE DIGITS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THROUGH 00Z TUESDAY...BAND OF RAIN/SNOW SQUALLS WILL MOVE ACROSS
THE AREA TONIGHT...ESSENTIALLY CREATING A 1-2 HOUR WINDOW OF
LIFR/IFR CONDITIONS WITH RESPECT TO CEILINGS AND VISIBILITIES AS
BAND OF SQUALLS MOVES ACROSS NORTHERN NEW YORK BETWEEN 02Z AND 04Z
AND BETWEEN 03Z AND 05Z ACROSS VERMONT. CONDITIONS WILL QUICKLY
IMPROVE TO VFR BEHIND THE SQUALLS AND FOR THE REMAINDER OF THE
PERIOD AS HIGH PRESSURE BUILDS IN. HOWEVER...BE AWARE OF A STRONG
WIND SHIFT AS WINDS BECOME MORE WEST AND NORTHWEST WITH GUSTS OF
25 TO 35 KNOTS ALONG AND BEHIND THE SQUALLS. EVENTUALLY THE WINDS
TAPER DOWN AFTER 10Z MORE IN THE 5 TO 15 KNOT RANGE.
OUTLOOK 00Z WEDNESDAY THROUGH SATURDAY...
00Z WED - 06Z THU...VFR TO MVFR/IFR IN MIXED WINTRY PRECIPITATION.
GUSTY SOUTH WINDS 12Z-18Z WED, BECOMING GUSTY NORTHWEST 00Z-06Z
THU.
06Z THU ONWARD...VFR UNDER HIGH PRESSURE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY FOR VTZ001>012-016>019.
NY...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING FOR NYZ026>031-034-087.
WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY FOR NYZ035.
&&
SYNOPSIS...LOCONTO
NEAR TERM...BANACOS/LOCONTO
SHORT TERM...KGM
LONG TERM...KGM
AVIATION...EVENSON/LOCONTOHazardous weather outlook, Feb 29, 3:23 PM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EST MON FEB 29 2016
NYZ026>031-034-087-012030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
323 PM EST MON FEB 29 2016
...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SNOW SQUALLS ARE EXPECTED TO DEVELOP THIS EVENING AS A COLD FRONT
MOVES ACROSS THE AREA. EXPECT VISIBILITES TO BE REDUCED TO AS LOW
AS ONE-HALF MILE PRODUCING WHITEOUT CONDITIONS FOR ABOUT 30
MINUTES...MAKING TRAVEL DIFFICULT. AS TEMPERATURES FALL INTO THE
TEENS...ANY ACCUMULATED SNOW WILL FREEZE AND LEAD TO SLIPPERY
ROAD CONDITIONS ON UNTREATED ROADS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ035-VTZ001>012-016>019-012030-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-
WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
323 PM EST MON FEB 29 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SNOW SQUALLS ARE EXPECTED TO DEVELOP THIS EVENING AS A COLD FRONT
MOVES ACROSS THE AREA. EXPECT VISIBILITES TO BE REDUCED TO AS LOW
AS ONE-HALF MILE PRODUCING WHITEOUT CONDITIONS FOR ABOUT 30
MINUTES...MAKING TRAVEL DIFFICULT. AS TEMPERATURES FALL INTO THE
TEENS...ANY ACCUMULATED SNOW WILL FREEZE AND LEAD TO SLIPPERY
ROAD CONDITIONS ON UNTREATED ROADS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 29, 8:22 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EST MON FEB 29 2016
NYZ026-027-029-030-087-010215-
SOUTHEASTERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-NORTHERN ST. LAWRENCE-
822 PM EST MON FEB 29 2016
...DANGEROUS SNOW SQUALLS WILL AFFECT ST. LAWRENCE AND NORTHWESTERN
FRANKLIN COUNTIES...
AT 816 PM EST...A LINE OF SNOW SQUALLS WAS APPROACHING THE ST.
LAWRENCE VALLEY FROM THE OTTAWA VALLEY OF ONTARIO. THESE SNOW
SQUALLS ARE GENERALLY MOVING EAST-SOUTHEAST AT 30 TO 35 MPH.
A BURST OF HEAVY SNOW ALONG WITH WINDS GUSTS IN EXCESS OF 40 MPH ARE
EXPECTED WITH THESE SNOW SQUALLS BETWEEN 830 AND 10 PM...MAKING
DRIVING HAZARDOUS WITH NEAR ZERO VISIBILITY FOR A SHORT PERIOD OF
TIME. A FEW LIGHTNING STRIKES ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...NORFOLK...GOUVERNEUR...DE
KALB...BANGOR...FOWLER... MADRID...FORT
COVINGTON...NORWOOD...COLTON...BOMBAY...HEUVELTON...BRUS HTON...
CHIPMAN...LAKE OZONIA...MASSENA INTERNATIONAL AIRPORT... BRASHER
FALLS...MORLEY AND LAWRENCEVILLE.
A RAPID DROP IN TEMPERATURES WILL LEAD TO THE RAPID FORMATION OF
BLACK ICE ON AREA ROADWAYS. BLACK ICE IS NEARLY IMPOSSIBLE TO SEE AND
ROADWAYS MAY APPEAR WET. PLEASE USE EXTREME CAUTION...ESPECIALLY ON
BRIDGES...OVERPASSES AND AROUND CURVES. ALLOW PLENTY OF STOPPING
DISTANCE AND AVOID BRAKING SUDDENLY.
LAT...LON 4445 7576 4445 7578 4451 7575 4477 7542
4477 7541 4478 7540 4488 7522 4496 7492
4497 7496 4499 7489 4497 7493 4497 7488
4500 7489 4501 7483 4499 7474 4499 7413
4407 7512 4439 7584
TIME...MOT...LOC 0116Z 297DEG 28KT 4492 7526
BANACOSStrong Wind, Caledonia
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Caledonia forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 40 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Eastern Addison
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Eastern Addison forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Eastern Chittenden
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 50 mph with an isloated 58 mph impacted the region with isolated to scattered tree limbs and powerlines downed by these winds.
Strong Wind, Eastern Franklin
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Eastern Rutland
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Eastern Rutland forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Essex
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Essex forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 40 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Grand Isle
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Grand Isle forecast zone
- Measured
- 30 kt (35 mph) measured gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 40 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Lamoille
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Lamoille forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with isolated to scattered tree limbs and powerlines downed by these winds.
Strong Wind, Orange
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Orange forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with isolated to scattered tree limbs and powerlines downed by these winds.
Strong Wind, Orleans
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Orleans forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with isolated to scattered tree limbs and powerlines downed by these winds.
Strong Wind, Washington
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Washington forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Utility Company
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 35 to 45 mph impacted the region with an isolated report of 59 mph. Isolated to scattered tree limbs and powerlines downed by these winds.
Strong Wind, Western Addison
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Western Addison forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Western Chittenden
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Western Chittenden forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Western Franklin
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Western Franklin forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Western Rutland
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Western Rutland forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Estimated and measured wind gusts of 40 to 45 mph impacted the region with isolated tree limbs and powerlines downed by these winds.
Strong Wind, Windsor
- When
- February 29, 10:00 PM EST to 11:45 PM EST
- Where
- Windsor forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $25,000
- Reported by
- Utility Company
Estimated and measured wind gusts of 40 to 50 mph impacted the region with scattered to numerous tree limbs and powerlines downed by these winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, February 29, 2016$45,000 · 9 events
- Strong Wind in New York, February 29, 2016$40,000 · 4 events
- Winter Weather in South Dakota, February 29, 201617 events
- High Wind in Wyoming, February 29, 201661 kt wind · 15 events
- Winter Weather in Wisconsin, February 29, 201610 events
- Hail and Damaging Winds in Oklahoma, February 29, 20162 in hail · 9 events
- Winter Weather in Minnesota, February 29, 20168 events
- Dense Fog in California, February 29, 20167 events
- Marine High Wind in Lake Superior, February 29, 201654 kt wind · 4 events
- Winter Weather in Iowa, February 29, 20163 events
- Damaging Wind in Ohio, February 29, 2016$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617224, 617225, 617226, 617227, 617228, 617229, 617230, 617231, 617232, 617233, 617234, 617235, 617236, 617237, 617238, 617240.